T + 198 Plus Ça Change......

...plus c'est la même chose. As they say in Dudley. The more things change, the more they stay the same as a former favourite rock band of mine, Rush, used to sing.

I went to the transplant clinic today and having got over my steroid withdrawal fatigue ( by having some steroids ) I told the doc that my day to day stamina was much better but I still got out of breath more than normal after exertion such as coming up the stairs. 

This is most likely as my haemoglobin was only just over 9 so my graft is still not making red cells or if it is not enough certainly. So I'm booked in for a blood transfusion on Friday, 3rd April. 

Just in case this isn't the cause of being out of breath after exertion the doc also sent me for a chest x-ray just to rule out any lung problems as sometimes GVHD can affect the lungs. I was a bit concerned that the doctor had gone off me when I saw her notes on the form I took to the x-ray department until I realised SOB stands for Shortness of Breath and not Son Of a Bitch.

We also discussed my GVHD and steroids. I've no rash at the moment and I am taking 10mg steroids one day and 15mg the next. I have been having the odd itchy feeling round my neck so I get the impression my GVHD might be just loitering in the shadows awaiting its chance once I drop my steroids. The doc said we should slow things down a bit and I should stay on the 10/15 regime for two more weeks then drop to 10mg daily.

I've also been given a new tablet alendronic acid to take once a week. This is to counteract the bone thinning side-effects of long term use of steroids  ( I've  been on them almost continuously since Christmas ). Steroids are great drugs but they do bring with them their own issues. I should also make sure I have enough calcium in my diet so milk, cheese etc. ( Yoghurt is out because of the bugs in live culture ).

This is kind of the last chance saloon for the steroids. If this latest tapering attempt causes the GVHD to come back then I will be switched to a different non-steroidal  drug to counter the GVHD, mainly just to get me off the steroids as long term use isn't really ideal. Didn't catch the name of this alternative drug but of course I'll get all the details if I need to go on it.






Comments

Popular posts from this blog

Glossary of Medical Terms

T+915 No news is good news

The story so far....